Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Iodine can increase the severity of hyperthyroidism for someone with Graves’ Disease. If your son is still having symptoms, it could mean the excess hormone produced is still in his system. I urge anyone who is using any kind of alternative medicine (including nutritional) to do so only with the approval of your physician. As one smart lady on this board once said, arsenic is natural medicine.

      I understand your heartache as a parent and the upheaval for your family, since I have a daughter who went through years of extreme difficulties before being diagnosed with Hashimoto’s disease. The experience has been gut-wrenching at times, but also has brought growth for us all as human beings. It helps to give up the idea of your child having a “normal” life and learning to enjoy what IS. For instance, I’ve had some deep talks and quality time with my daughter that I’d never have had with a healthy child. We all have more of a sense of how precious the good moments are with the people who mean the most to us.

      There’s no question that Graves’ can be as hard on the family as on the person with the diagnosis. Hang in there, because it will get better for your son, and your support and understanding will help him more than you know. Feel free to email me if you need to talk.

      Dianne W
      NGDF Asst. Online Facilitator

      Anonymous
        Post count: 93172

        I am writing about my 26 year old son who was diagnosed with graves in November. I have been doing everything in my power to help him get well. He lives with me now. It has been very hard on me. He had a thyroid storm in January. He has been having symptoms since he was 17 and I believe he’s been hyperthyroid since then. He had obsessive compulsive syndrome and was depressed. He has been on an emotional rollercoaster. he has been nervous, closed up, and unable to make friends. He is now taking tapazol and atenolol and we are also pursuing natural medicine. A nutritionist reccomended a daily smoothy which contained among other things, spirulina. 2 days later, his night sweats came back with a vengeance. His accupuncturist suggested that the spirulina contains iodine. But 2 days after he stopped taking it, the sweats remained. Has anyone had this symptom return after consuming food with high iodine concentrates?
        My email is venus@reninet.com

      Viewing 2 posts - 1 through 2 (of 2 total)
      • You must be logged in to reply to this topic.